IDEAS home Printed from https://ideas.repec.org/p/zbw/sfb373/200048.html
   My bibliography  Save this paper

Nonparametric estimation of additive models with homogeneous components

Author

Listed:
  • Härdle, Wolfgang
  • Kim, Woocheol
  • Tripathi, Gautam

Abstract

The importance of homogeneity as a restriction on functional forms has been well recognized in economic theory. Imposing additive separability is also quite popular since many economics models become easier to interpret and estimate when the explanatory variables are additively separable. In this paper we combine the two restrictions and propose a two step nonparametric procedure for estimating additive models whose unknown component functions may be homogeneous of known degree. In the first step we obtain preliminary estimates of the components by imposing homogeneity on local linear fits. In the second step these pilot estimates are marginally integrated to produce estimators of the additive components which possess optimal rates of convergence. We derive the asymptotic theory of these two step estimators and illustrate their use on data collected from livestock farms in Wisconsin.

Suggested Citation

  • Härdle, Wolfgang & Kim, Woocheol & Tripathi, Gautam, 2000. "Nonparametric estimation of additive models with homogeneous components," SFB 373 Discussion Papers 2000,48, Humboldt University of Berlin, Interdisciplinary Research Project 373: Quantification and Simulation of Economic Processes.
  • Handle: RePEc:zbw:sfb373:200048
    as

    Download full text from publisher

    File URL: https://www.econstor.eu/bitstream/10419/62254/1/723771944.pdf
    Download Restriction: no

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Arthur Lewbel & Oliver Linton, 2003. "Nonparametric estimation of homothetic and homothetically separable functions," CeMMAP working papers CWP14/03, Centre for Microdata Methods and Practice, Institute for Fiscal Studies.
    2. Arthur Lewbel & Oliver Linton, 2007. "Nonparametric Matching and Efficient Estimators of Homothetically Separable Functions," Econometrica, Econometric Society, vol. 75(4), pages 1209-1227, July.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:zbw:sfb373:200048. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (ZBW - German National Library of Economics). General contact details of provider: http://edirc.repec.org/data/sfhubde.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.